Managing Stress

Next Training

TBD

How to effectively address compassion fatigue/caregiver burnout/vicarious trauma?

In this interactive workshop participants will explore self-care strategies for preventing and dealing with compassion fatigue, burnout and vicarious trauma. They will learn about the difference between avoidable, unavoidable and joyful stress related to their professional work. They will explore specific aspects of compassion satisfaction, compassion burnout and vicarious trauma and ways to assess and address them. By the end of the workshop participants will have identified actionable steps to incorporate self-care in their daily routine.

Registration

Next training: TBD

Individual Rate – $250/person
3-5 Group Registrants – $225/person
6-10 Group Registrants – $212.50/person
11+ Group Registrants – $200/person

To be eligible for a refund, the Mental Health Association of San Francisco must receive notice of cancellation 5 days prior to the date of the workshop. Cancellations are subject to a $10.00 processing fee per workshop.

Learning Objectives

  • Learn about different types of stress at the workplace.
  • Explore levels of compassion fatigue and vicarious trauma and ways to assess them.
  • Practice actionable strategies for self-care.

Target Audience and Instructional Level

  • Staff and managers in non-profit and governmental organizations.

Agenda

Time Topic
01:00pm-01:55pm

55 minutes

1. Stress in the Workplace

1.1 Common stressors
1.2 What kind of stresses you encounter in your daily lives? (Exercise and discussion)

01:55pm-2:00pm Break (05 minutes)
02:00pm-03:00pm

60 minutes

2. Compassion satisfaction, compassion fatigue and secondary trauma

2.1 Professional Quality of Life Scale – participants self-assess.
2.2  Interactive exercise – how to identify

03:00pm-03:15pm Break (10 minutes)
03:10pm-03:55pm

45 minutes

3. “Filling the Well”: Self-Care Strategies that Work

3.1 Types of self-care
3.2 Interactive exercise – identify self- care strategies

03:55pm-05:00pm Break (05 minutes)
04:00pm-05:00pm

60 minutes

4. Self-care Practice

4.1 Mindful meditation
4.2 Meaningful Relationships (Role Play)
4.3 Develop Action Plan
4.4 Question and answer
4.5 Evaluations

05:00pm Adjourn

Location

To be determined.

About the Trainer

Luba Botcheva

Luba has more than 15 years of applied research, evaluation and counseling experience in the areas of public/behavioral health and social services. She has worked in the field of mental health intervention and prevention, first as a mental health counselor for culturally diverse populations, and then as a researcher and evaluator of variety of behavioral and mental health programs in community-based organizations, schools, and clinics. Prior to joining MHASF Luba was a Senior Research Associate at Sociometrics Corporation, Los Altos where she led the design and implementation of large NIH funded research to practice initiatives for disseminating evidence based practices among behavioral health professionals.

She was a Program Director at the Children’s Health Council, Palo Alto, a research associate at the Stanford Center of Adolescence, and a Fellow at the Center for Advanced Studies in the Behavioral Sciences, Stanford where she conducted research on youth development in changing social context. Dr. Botcheva holds a Ph.D. degree in developmental psychology from Moscow State University and post-doctoral fellowship from Stanford University Department of Psychiatry and Behavioral Sciences.

Other Training Topics

Please see our other trainings facilitated by the Training Institute.

© Copyright 2017 - Mental Health Association of San Francisco | Sitemap | Terms of Use

An affiliate of national Mental Health America